Texas Conference on Digital Libraries 2008

June 4 – 6, 2008

The University of Texas at Austin

LOCATION: AVAYA Auditorium (ACES 2.302)

TCDL 2008: Program Details At-A-Glance

Pre-Conference Workshops, Wednesday, June 4th – 1:00 – 5:00 ACES 2.302, ETD Metadata workshop – Amy Rushing (UT Austin) ACES 2.402, Web Archiving Workshop- Kathleen Murray (UNT), Mark Phillips (UNT)

Conference Sessions, Thursday, June5th – Friday, June 6th All conference sessions will be held in room 2.302 of the ACES Building on the UT Austin campus.

Coffee breaks with light refreshments will be served in the mornings and afternoons. Lunches are on your own. Attendees will have a number of options on the UT campus.

Conference Schedule

Thursday, June 5th

8:00 Registration Desk Opens

8:30 Opening Remarks: Dr. Fred Heath, Vice Provost and Director, University of Texas at Austin Libraries

8:45 Opening Keynote: Mark Leggott of University of Prince Edward Island “Repository Redux – Library Transformed”

Session Chair: Cathy Hartman (UNT)

9:30 30 Minute Break

Session 1: Outreach/Education
– Session Chair: Bill Hair (Baylor)

10:00 Librarians and Outreach in a Digital Era

Innocent Awasom (TTU) and Carrye Syma (TTU)

10:30 The Energy Systems Laboratory: Building a Repository Collection and Planning for the Future

Jay Koenig, (TAMU), Jeff S. Haberl, (TAMU), Don Gilman (TAMU) and Sherrie Hughes (TAMU)


11:00 The Texas A&M University Libraries Bridge Group: First Year Report

Kathy Weimer, Jay Koenig, Lisa Furubotton, Susan Goodwin, Joe Jaros, Robert McGeachin, Sandy Tucker


11:30 Supporting a Research Agenda: Using Library Funds for Access to Datasets in Management and the Social Sciences

Ellen Safley (UT Dallas) and Mary Jo Venetis (UT Dallas)


12:00 Lunch (on your own)

Bridge Group Chair lunch

Session 2: Discovery/Metadata/ Policy
– Session Chair: Bob Sweet (TTU)

1:30 Sometimes it is the Simple Things

Aaron Choate (UT Austin), Matt Lisle (UT Austin), Erik Grostic (UT Austin) and Steven Williams (UT Austin)

2:00 Making Metadata: Using Selective Harvesting to Describe Online Resources

Danielle Cunniff Plumer (TSLAC)

2:30 NIH Public Access Policy: What It Means for Authors and for Universities

Jamie L. Furrh (UNT Health Science Center)


3:00 30 Minute Break

Session 3: Collections/Digitization
– Session Chair: John Lehner (UH)

3:30 Using Rich-Media in Digitization Education: GLIFOS-Media Toolset Projects at the School of Information

Quinn Stewart (UT Austin) and Rodrigo Arias (UT Austin)


4:00 The Black Gospel Music Restoration Project at Baylor University

Darryl B. Stuhr (Baylor)

4:30 Using Archival Resource Keys (ARKs) for Persistent Identification

Mark Phillips (UNT)

5:00 TDL membership Reception

Friday, June 6th

8:00 Registration Desk Opens

8:15 Opening Remarks, John Leggett (TAMU)

Session 4: Collections/Digitization
– Session Chair: Stephanie Wittenbach (UTSA)

8:30 Collaboration in Practice: Megadata happens

Dreanna Belden (UNT)

9:00 Preservation of the Bulletin of the Texas Agricultural Experiment Station in the

Digital Repository

Robert McGeachin (TAMU)


9:30 Digital Assembly Line: Running an Effective and Efficient Digital Lab Can be a Challenge

Cynthia Henry (TTU) and Joy Perrin (TTU)


10:00 30 Minute Break

Session 5: TDL/Embedding
– Session Chair: Doug Ferrier (UTB)

10:30 Texas Digital Library Shibboleth Federation: Looking Forward

Philip Mattingly (UT Austin) and Paul Caskey (UT System)

11:00 ETD Management in the Texas Digital Library

Adam Mikeal (TAMU), Jay Paz (UT Austin), Scott Phillips (TAMU), Tim Brace (UT Austin), John Leggett (TAMU), Mark McFarland (UT Austin)

ETD 2008 presentation: http://hdl.handle.net/2249.1/5591

11:30 Embedding A Digital Repository within The Texas A&M University Library Web Services

James Creel (TAMU), Tommy Armstrong (TAMU), Tina Messinger (TAMU), AlexeyMaslov (TAMU), Adam Mikeal (TAMU), Scott Phillips TDL), Bennett Ponsford (TAMU), Jeremy Tarpley (TAMU), and John Leggett (TAMU)


12:00 Lunch (on your own)

1:30 The Texas Digital Library: An Institutional Repository for all Texans?

William L. Anderson

2:00 Panel Discussion/Open Forum

Questions will be solicited from attendees during the conference and a small panel will respond and discuss

3:15 Closing Remarks, Mark McFarland